Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 39, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 27, 2020, 5:47 PM EDT for Highlands County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 5:47 PM EDT (21:47 UTC)
- Expired
- Jul 27, 2020, 6:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WUUS52 KTBW 272147
SVRTBW
FLC055-272215-
/O.NEW.KTBW.SV.W.0039.200727T2147Z-200727T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
547 PM EDT Mon Jul 27 2020
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
West central Highlands County in south central Florida...
* Until 615 PM EDT.
* At 547 PM EDT, a severe thunderstorm was located near Sylvan
Shores, or near Lake Placid, moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sebring, Lake Placid, Sebring Regional Airport, Sylvan Shores, Lake
Istokpoga, Lake Josephine, Placid Lakes and Lorida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Hail and damaging winds and continuous cloud to ground lightning is
possible with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2719 8117 2727 8155 2748 8153 2748 8118
2746 8117 2744 8114 2741 8114 2741 8113
TIME...MOT...LOC 2147Z 278DEG 13KT 2736 8138
HAIL...0.75IN
WIND...60MPH
$$
TBW1 follow-up statement
264
WWUS52 KTBW 272212
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
612 PM EDT Mon Jul 27 2020
FLC055-272222-
/O.EXP.KTBW.SV.W.0039.000000T0000Z-200727T2215Z/
Highlands FL-
612 PM EDT Mon Jul 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HIGHLANDS COUNTY
WILL EXPIRE AT 615 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2719 8117 2727 8155 2748 8153 2748 8118
2746 8117 2744 8114 2741 8114 2741 8113
TIME...MOT...LOC 2212Z 278DEG 13KT 2735 8129
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:34 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 27, 3:34 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 334 PM EDT Mon Jul 27 2020 .DISCUSSION... Low level ridge axis will remain across south central Florida through Tuesday with the south to southwest flow persisting. Convection continue to move inland and increase in coverage this afternoon with highest coverage expected over the interior and eastern half of the Florida peninsula, but with the flow still not that strong we could see a few showers and thunderstorms develop back toward the coast along outflow boundaries. Convection will wind down this evening with partly to mostly cloudy skies overnight before more isolated to scattered showers and thunderstorms develop over the Gulf waters and begin to move onshore from around the Tampa Bay area northward toward morning. Tuesday looks similar to today with scattered to numerous convection continuing to develop and move inland with highest rain chances over the Nature Coast and interior counties. During midweek the low level ridge drifts north into central Florida with a rather light flow allowing the east and west coast sea breezes to develop and move well inland with scattered showers and thunderstorms developing mainly during the afternoon and evening. For Thursday the ridge axis will setup across north central Florida with a more southeast to south flow across much of the area leading to scattered mainly afternoon and evening convection, except along portions of the Nature Coast where an isolated shower or storm could pop up during the morning hours. For Friday through early next week the pattern becomes a little more iffy as models are depicting different scenarios as far as ridge placement and the eventual movement of a wave toward the area. It does look like the rain chances will diminish some, down to 20 to 40 percent for these days, as upper level ridging remains over the region. && .AVIATION... MVFR/local IFR conditions will be possible in scattered showers and thunderstorms this afternoon and early evening, otherwise VFR conditions should prevail. South to southwest winds at 5 to 10 knots will become light and variable tonight. More isolated convection will be possible around the Tampa Bay area Tuesday morning as the south to southwest gets underway once again. && .MARINE... High pressure will hold over the eastern gulf waters through the period with rather benign conditions. Winds will remain less than 15 knots with the main hazard being isolated to scattered showers and thunderstorms which will create locally gusty winds and rough seas. The best chance of showers and thunderstorms will be during the overnight and early morning hours each day. && .FIRE WEATHER... Sufficient low level moisture will keep relative humidity values above critical levels through the weekend with no Red Flag conditions expected. && .Preliminary Point Temps/PoPs... TPA 78 92 77 93 / 20 30 10 40 FMY 76 92 77 92 / 40 40 30 50 GIF 74 92 75 93 / 30 60 30 50 SRQ 76 91 77 92 / 20 20 10 40 BKV 73 91 73 93 / 20 50 10 40 SPG 79 90 79 91 / 10 30 10 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Close
In the hours before
Special weather statement, Jul 27, 5:30 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
530 PM EDT Mon Jul 27 2020
FLZ056-057-272215-
Highlands FL-Hardee FL-
530 PM EDT Mon Jul 27 2020
...SPECIAL WEATHER STATEMENT...
At 529 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sebring, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Sebring, Avon Park, Lake Placid, Sebring Regional Airport, Sylvan
Shores, Lake Istokpoga, Cornwell, Sebring Shores, Lake Josephine,
Lorida, Avon Park Executive Airport, Avon Park Air Force Range and
Placid Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2728 8156 2734 8156 2734 8160 2765 8156
2764 8114 2760 8114 2756 8118 2755 8121
2749 8121 2744 8114 2741 8114 2739 8112
2738 8107 2736 8103 2734 8105 2730 8103
2729 8100 2727 8100 2723 8098
TIME...MOT...LOC 2129Z 277DEG 26KT 2742 8143
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:39 AM EDT | Special Weather Statement | TBW | Sarasota | 51 min |
| Jul 27, 5:30 PM EDT | Special Weather Statement | TBW | Highlands | 45 min |
| Jul 27, 6:11 PM EDT | Special Weather Statement | TBW | Highlands | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.